Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dear doc
Mar 22, 2008

I am on Combivir+kaletra for almost a year and half but the sides effects are more and more unbearable(my stomach is in pain so my back,my sholders, my everything.. I am thinking of taking a drug holiday for a year if i am lucky(i know is bad) to give my body a rest. My question is: in wich order do I have to give up the drug so i wont develop drug resistance? And if I am off for such long or less am I in risk to develop drug resistance? Would my drugs still work after that? Or the other posibility is to give up Combivir(wich i hate) and take only kaletra(2 times a day)for less toxic sides effects.Would be as good? Pls.advice me and thank you!!

Response from Dr. Henry

I would discuss with your HIV provider what are your switch options. If you reside in a resource rich area then many alternatives to your current regimen might be available and could improve your gut symptoms. Possiblities could be using Truvada or Epzicom for Combivir and Sustiva or another boosted PI (such at atazanavir, darunavir, saquinavir, fosamprenavir) for the Kaletra. Stopping HIV meds puts a person at increased risk for a range of AIDS and non-AIDS related problems so that option needs to be carefully assessed. Most patients who stop Kaletra/Combivir would not develop resistance to any of those drugs after stopping due to the overlapping times the drugs persist in the blood. KH



Previous
breakthru comethru!!!
Next
Truva and PN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement